Generic placeholder image

Current Drug Safety

Editor-in-Chief

ISSN (Print): 1574-8863
ISSN (Online): 2212-3911

Levofloxacin-Induced Delirium in a Patient Suffering from Schizoaffective Disorder and Multiple Sclerosis

Author(s): Unax Lertxundi, Rafael Hernandez Palacios, Fernando Cibrian Gutierrez, Saioa Domingo-Echaburu, Monserrat Garcia Garcia and Carmelo Aguirre Gomez

Volume 8 , Issue 3 , 2013

Page: [199 - 200] Pages: 2

DOI: 10.2174/15748863113089990043

Price: $65

Abstract

Levofloxacin induced psychiatric adverse effects are rare, although they can be serious. There are just five cases of fluoroquinolone-induced delirium published in the medical literature. To our best knowledge, none of them occurred in psychotic patients.

We report a case of a 38-year-old Caucasian man diagnosed with schizoaffective disorder and multiple sclerosis who developed delirium and visual hallucinations after initiating levofloxacin therapy. In psychiatric patients, suspecting levofloxacin could be responsible for the symptoms can be a diagnostic challenge, since they could be interpreted like worsening of the mental state as well.

Although levofloxacin-induced delirium is a rare adverse event, physicians should be aware of the occurrence of this serious, but potentially reversible CNS complication of levofloxacin, even in psychotic patients.

Keywords: Delirium, levofloxacin, multiple sclerosis, schizoaffective disorder.


Rights & Permissions Print Export Cite as
© 2022 Bentham Science Publishers | Privacy Policy